Alert archive / Texas / Tornado Warnings in 1995
Tornado Warning 57, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Jul 23, 1995, 8:04 PM CDT for Armstrong County, Texas. It was in force for 26 min.
The area
The counties it named.
The facts
- Issued
- Jul 23, 1995, 8:04 PM CDT (01:04 UTC)
- Expired
- Jul 23, 1995, 8:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Armstrong County, TX
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.1 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1572 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 2235 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAMA 240105 TORAMA TXC011-240130- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 804 PM CDT SUN JUL 23 1995 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 830 PM CDT FOR THE PEOPLE IN THE FOLLOWING LOCATION... IN THE TEXAS PANHANDLE ...NORTHERN ARMSTRONG COUNTY AT 802 PM CDT...NATIONAL WEATHER SERVICE SPOTTERS REPORTED A TORNADO 8 MILES WEST OF THE TOWN OF CLAUDE. THIS STORM WAS MOVING EAST-SOUTHEAST AT 25 MPH. RESIDENTS IN CLAUDE AND GOODNIGHT SHOULD TAKE COVER NOW. ABANDON VEHICLES AND MOBILE HOMES...SEEK SHELTER IN A REINFORCED BUILDING. AS A LAST RESORT...A DITCH OR LOW SPOT OFFERS BETTER PROTECTION THAN YOUR CAR OR MOBILE HOME. ABANDON MOBILE HOMES EVEN IF TIED DOWN. DO NOT USE A CAR TO TRY AND OUT RUN A TORNADO. CARS ARE EASILY TOSSED AROUND AND CAN BECOME MISSILES IN TORNADIC WINDS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jul 23, 1:59 PM CDT, 6 hours 5 minutes earlier.
Area forecast discussion, Jul 23, 1:59 PM CDT, 6 hours 5 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 155 PM CDT SUN JUL 23 1995 POTENTIALLY VOLATILE ATMOSPHERE THIS AFTERNOON AND TNGT AS EVIDENCED BY LATEST ADAP GRAPHICS AND MODIFIED AMA SOUNDING. CAPE VALUES FROM 2500 TO 3000 J/KG SEEN. THE ONE THING SUPPRESSING CONVECTION AT THIS TIME IS THE MID LEVEL CAP. DO EXPECT THIS CAP TO CONTINUE WEAKENING BASED MAINLY ON THE APCH OF A FAIRLY STRONG VORT LOBE FROM SCNTRL UT AND RESULTANT MID LVL COOLING. IN ADDITION...A JET STREAK IS ALSO FCST TO MOVE ACROSS PNHDLS TNGT...AIDING IN DVLPMT OF CONVECTION. ALL THIS COUPLED WITH REMAINING DAYTIME HEAT AND ADEQUATE MOISTURE WARRANTS MAINTAINING CHC POPS TNGT. WILL RETAIN MENTION OF SVR BASED ON ABV AND SELS DAY1 OUTLOOK. AT UPPER LEVELS...AVN/NGM/ETA ARE REASONABLY SIMILAR THRU 48 HRS WITH CONTINUATION OF A BROAD...FLAT RIDGE ACROSS SRN HALF OF THE US AND RESULTANT ZONAL FLOW. WILL POINT OUT THAT THE ETA MAINTAINS SLIGHTLY LOWER HEIGHTS OVER PNHDLS COMPARED TO NGM/AVN. WILL OPT FOR A COMPROMISE BETWEEN THE TWO. OTHERWISE...I HAVE NO STRONG PREFERENCE. SFC FEATURES/PROGS ALSO SIMILAR IN ALL MODELS THRU 48 HRS. WEAK SFC LOW ORGANIZING OVER SOPLNS W OF LBB AS SEEN ON STREAMLINE CHARTS IS ASSOCIATED WITH APCHG VORT MAX...AND SHOULD GRADUALLY SLIDE ENE. PLAN ON PUTTING SLIGHT CHC TO CHC POPS ALL SECTIONS 2ND AND 3RD PERIODS BASED ON LINGERING VORT LOBE ENERGY AND LEFTOVER BOUNDARIES FROM TNGTS EXPECTED CONVECTION. DO ACKNOWLEDGE SELS DAY2 OUTLOOK FOR ERN HALF OF PNHDLS...BUT WILL OPT TO LEAVE OUT AT THIS TIME DUE TO SOME UNCERTAINTY. WILL PLAY RUSSIAN ROULETTE AND GO WITH A DRY FCST ON TUE IN ANTICIPATION THAT CAP MIGHT BE STRONG ENUF TO SUPPRESS CONVECTION. LATER SHIFTS CAN ADD POPS IF NECESSARY. EXTENDED PROGS SUGGEST LITTLE CHANGE TO OVERALL UA PATTERN. FOR NOW...WILL GAMBLE AND GO WITH A GENERALLY DRY SCENARIO. PRELIMINARY NUMBERS FOLLOW...SUBJECT TO LAST MINUTE MINOR ADJUSTMENTS. DHT 61/87/63/95 422- GUY 64/89/64/97 422- AMA 65/89/65/96 322- .AMA...NONE. .OK...NONE. ANDRADE
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:11 PM CDT | Severe Thunderstorm Warning | AMA | Potter | 46 min |
| Jul 23, 7:11 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 64 min |
| Jul 23, 7:47 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson | 58 min |
| Jul 23, 8:21 PM CDT | Tornado Warning | AMA | Carson | 31 min |
| Jul 23, 8:33 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 57 min |
| Jul 23, 8:40 PM CDT | Tornado Warning | AMA | Armstrong | 50 min |
| Jul 23, 9:33 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 27 min |
| Jul 23, 10:14 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 61 min |
| Jul 23, 10:25 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 37 min |
| Jul 23, 11:04 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 41 min |
Nearby
Tornado Warnings in Texas, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.